Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Aelexbalke

Why I took Accutane! (side effects, bad products, etc.)

Recommended Posts

I'm 21 years old, and I have persistent acne. Acne was slowly poisoning my mind and my life.
I got to the point where I couldn't take it anymore, I didn't want to go out, I stopped going to school, stopped talking to my friends.
I got to the point where I did not care about the side effects of Accutane, so I decided to go for it, and start to live again. I'm glad I did.:smileys_n_people_82:

Those are the main things (i remember) that I took/did before:
Prescriptions I took before: Differin (Adapalene), Clindamycin, Oral Antibiotics, Tretinoin (topical)
Over-the-counter: Benzoyl Peroxide, Alpha hydroxy acid, Salicylic acid
And... : Facial masks, Light therapy (Blue light, at-home device) , everything damn thing you can find to your nearest drugstore, lemon all over my face, oral cortisone, home remedies of all kind...
What slightly worked: facial mask(calcium bentonite clay), light therapy

The main problem with most of these treatments was because my skin could not take it, I have sensitive skin. Sometimes my skin would improve a bit, and then strike back. No matter which or how much moisturizer I would put on my skin; benzoyl peroxide, tretinoin, differin would end up destroying my skin and causing intense redness.

Now the side effects of Accutane:

  • Dry skin
  • Light depression
  • Night vision and sun sensitive
  • Some kind of eczema on my left hand(spreading)
  • Back pain
  • Muscle pain
  • Slight hair loss
  • Nausea
  • Foggy mind and memory loss
  • Insomnia
  • Anxiety
  • Tiredness

I was determined to go through this treatment. I think you need to expect side effects, and I think everybody has side effects, but to different degrees.

Honestly, you should consider Accutane. I wish I had taken it before.
My last advice if you take Accutane: don't focus on the side effects!


 
Link to comment
Share on other sites

It is coming back... under my skin and sometimes, leaving scars. :smileys_n_people_15:

I'll take Accutane again, 19 months later. This time, I'll ask for a lower dose (10mg/day) so hopefully it will reduce the intensity of side effects.
 

Edited by Aelexbalke
Link to comment
Share on other sites

On 07/01/2018 at 10:20 AM, jPablo said:

What mg did you have last time?
Any pics of before and after


40mg/day up to 80mg/day

I do have some pictures, which I took just before when I was depressed. I just don't feel brave enough to post them right now. It's painful to look at them.

Let's say my face was 95% clear. I lost about 20% in 2 years, but now it feels like my face is losing the battle, about 5% every 3 months.

And something important I should mention... There's a HUGE difference from 20 to 23 years old in terms of healing. The younger you are, the best it heals. My skins doesn't recover very well and it leaves scars, which is very depressing.
Link to comment
Share on other sites

This is it! Back on accutane! 40mg/day for 3 months.

I forgot to mention in my 1st post, light depression was mostly due and perceived as tiredness and I would only feel this way the 1st & 2nd week.
I'm in that phase right now.

The only difference is that I workout more often, about 3 times per week, and when I'm not in the gym I usually go running or do some abs etc. The 1st time I stopped going to the gym because of joint pain, however taking Omega-3 helped quite a lot. This time I will also take glucosamine the morning.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×